Alert archive / South Carolina / Small Craft Advisories in 2016
Small Craft Advisory 34, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jul 4, 2016, 3:04 PM EDT. It took effect at Jul 4, 2016, 8:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2016, 3:04 PM EDT (19:04 UTC)
- In effect from
- Jul 4, 2016, 8:00 PM EDT
- Expired
- Jul 5, 2016, 12:42 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
372 WHUS72 KCHS 041904 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 304 PM EDT MON JUL 4 2016 AMZ352-354-374-050315- /O.NEW.KCHS.SC.Y.0034.160705T0000Z-160705T0600Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 304 PM EDT MON JUL 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT TUESDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-050315- /O.NEW.KCHS.SC.Y.0034.160705T0000Z-160705T0900Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 304 PM EDT MON JUL 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
2 follow-up statements
037 WHUS72 KCHS 050018 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 818 PM EDT MON JUL 4 2016 AMZ352-354-374-050600- /O.CON.KCHS.SC.Y.0034.000000T0000Z-160705T0600Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 818 PM EDT MON JUL 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ350-050830- /O.CON.KCHS.SC.Y.0034.000000T0000Z-160705T0900Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 818 PM EDT MON JUL 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
704 WHUS72 KCHS 050442 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1242 AM EDT TUE JUL 5 2016 AMZ350-050900- /O.CAN.KCHS.SC.Y.0034.000000T0000Z-160705T0900Z/ /O.NEW.KCHS.SC.Y.0035.160705T0600Z-160705T0900Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1242 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$ AMZ352-354-374-050545- /O.CAN.KCHS.SC.Y.0034.000000T0000Z-160705T0600Z/ WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1242 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jul 4, 12:46 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 4, 12:46 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 1246 PM EDT MON JUL 4 2016 .SYNOPSIS... Atlantic high pressure will prevail through the week while a low pressure trough persists inland. A weak cold front should approach the area early next week. && .NEAR TERM /THROUGH TONIGHT/... Update: No significant changes to the previous forecast. Still possible to see a few heat indices near 110 degrees near the coast prior to sea breeze passage but confidence in duration/coverage too low to warrant Heat Advisory at this time. Previous discussion: Persistent synoptic pattern will deliver more of the same today with hot and humid weather and mostly isolated diurnal convection across the forecast area. Models indicate similar upper heights compared to Sunday but low level thickness values are a couple of degrees shy of yesterday's progs and the boundary layer flow is a bit more sw of w than the past couple of days by 15Z. These factors may be enough to take a couple degrees off of Sunday's readings. Elevated surface dew points will persist and while forecast heat indices are in the 105 to 107 degree range today, a short-fused heat advisory may be possible if dew points pool once again and temps run warmer than anticipated. Diurnal cumulus fields are expected to expand early this afternoon as convective temps are reached. The subtropical ridge will remain the dominant feature aloft with very warm mid level temps and upper ridging should act to suppress convective coverage once again this afternoon and early evening. Isolated tstms should develop with pops in the slight chance range most areas with a low end chances along the sea breeze corridor. While updraft potential remains poor with a relatively dry and very warm mid level environment, you can never rule out an isolated pulse tstm producing a localized wet downburst in a collapsing stage. Tonight: Early evening spotty convection inland will dissipate with the loss of diurnal heat, making way for another very warm night. Low temps will be between 75 and 80 degrees most locations. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... The pattern will feature an Atlantic ridge of high pressure centered off the Southeast coast and a trough of low pressure over the Midlands. Aloft, an expansive ridge of high pressure will be present across the southeastern United States, but could be slightly suppressed with the arrival of a h5 shortwave Tuesday and Wednesday. In regards to precip, a slight chance to chance of showers and/or thunderstorms will be possible each afternoon. However, coverage should be greatest inland on Tuesday closer to the vicinity of the inland trough. Increasing low/mid lvl wind fields could also support slightly more organized convection than previous days, but the overall threat of severe weather will be fairly low. As we head into Wednesday, the h5 shortwave should nudge the inland sfc trough closer to the coast, suggesting a greater coverage of precip over most areas away from the immediate coastline. PWATS near 2.0 inches also support showers/thunderstorms capable of producing brief heavy rainfall. On Thursday, chances of precip should be highest in the Tri-County area closer to where the bulk of the h5 shortwave energy shifts off the Mid-Atlantic coast late. Temps will be warm mid week even with clouds associated with afternoon or evening precip. In general, the pattern favors a slight warming trend as the low-lvl flow veers from west-southwest Tuesday to west-northwest by Thursday. Afternoon highs should peak in the mid 90s away from the coast through Wednesday, then upper 90s on Thursday. These temps along with sfc dewpts in the low/mid 70s support heat index values between 103-108 during afternoon hours through Thursday. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... A dampened mid-lvl shortwave will shift offshore by the weekend, giving way to deep-layered ridging over the southeastern United States. The strengthening ridge along with a downsloping wind component will help limit overall precip chances through much of the weekend. Greater chances of precip could then arrive early next week as a weak cold front approaches the area from the north. The main issue this weekend will focus on hot and humid conditions each afternoon. As the Atlantic ridge builds over the area, temps will trend warmer within a west-northwest flow regime. The setup will likely result in temps peaking in the mid/upper 90s away from the coast each day. Some locations could even hit the 100 degree mark well inland over the weekend. The main question will be how much sfc dewpts mix out during afternoon hours given the westerly downsloping wind component. At this time, sfc dewpts should remain around 70 degrees where temps are warmest inland. These temps/dewpts support heat index values between 103-108 degrees Friday through Monday. Should temps trend warmer or moisture levels remain higher than anticipated, Heat Advisories could be needed late week. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Mainly VFR. Low probabilities of flight restrictions in brief showers/thunderstorms until about 23Z. Extended Aviation Outlook: Brief periods of flight restrictions are possible with afternoon/evening thunderstorms through Thursday. Otherwise, VFR will prevail. && .MARINE... Today and Tonight: Atlantic high pressure and weak low pressure across upstate South Carolina the main synoptic features through tonight. A modest low level pressure gradient will strengthen with diurnal impacts from both the sea breeze and nocturnal effects of a 25-30 kt low level jet late day and this evening. Southwest flow will increase to near 20 kt at times across the waters with occasional gusts to 25 kt possible. Seas will build to 3 to 5 ft with highest seas beyond 20 nm off the coast. Tuesday through Saturday...A tightening pressure gradient will develop over the coastal waters Tuesday between Atlantic high pressure and a low pressure trough inland. Southwest winds could gust as high as 20-25 kt at times Tuesday afternoon/evening into early Wednesday, especially in northern SC waters where the pressure gradient is strongest. A Small Craft Advisory could eventually be needed. Seas will also build, peaking between 4-5 ft beyond 10 nm in the northern SC waters and in offshore GA waters through Wednesday. Conditions will then slowly improve within a southwest/west flow Thursday through Saturday. In general, winds will peak no higher than 15-20 kt late week, highest near a somewhat pinned seabreeze along the coast. Seas will range between 2-4 ft. && .TIDES/COASTAL FLOODING... Tides will continue to be high today due to astronomical influences and shallow coastal flooding is possible at least along the central/southern SC coast with the evening high tide cycle. && .CLIMATE... Record High Minimum Temperatures for July 4... KCHS...78 set in 1993. KCXM...83 set in 1998. && .EQUIPMENT... The Beaufort NOAA Weather Radio All Hazards transmitter will remain off the air until further notice. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...DPB LONG TERM...DPB AVIATION...DPB/RJB MARINE...DPB TIDES/COASTAL FLOODING... CLIMATE... EQUIPMENT...
Hazardous weather outlook, Jul 4, 10:05 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1005 AM EDT MON JUL 4 2016 GAZ117-119-139-141-SCZ048>051-051000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1005 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT...TEMPERATURES WILL ONCE AGAIN PUSH INTO THE MID 90S AND WITH HIGH HUMIDITY LEVELS HEAT INDEX VALUES COULD LOCALLY REACH 110 DEGREES THIS AFTERNOON FOR A BRIEF TIME BEFORE THE PASSAGE OF THE SEA BREEZE. A HEAT ADVISORY MAY STILL EVENTUALLY BE NEEDED. COASTAL FLOODING...ASTRONOMICAL FACTORS WILL CONTRIBUTE TO ELEVATED HIGH TIDES THIS EVENING/EARLY TONIGHT. SHALLOW COASTAL FLOODING COULD OCCUR AND A COASTAL FLOOD ADVISORY COULD EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 1005 AM EDT MON JUL 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:15 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jul 4, 4:12 PM EDT | Special Weather Statement | CHS | Jasper | 48 min |
| Jul 4, 4:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Hampton, Jasper | 59 min |
| Jul 4, 4:56 PM EDT | Special Marine Warning | CHS | 94 min | |
| Jul 4, 5:10 PM EDT | Special Weather Statement | CHS | Beaufort | 35 min |
| Jul 4, 5:42 PM EDT | Special Weather Statement | CHS | Colleton | 48 min |
| Jul 4, 5:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 67 min |
| Jul 4, 6:20 PM EDT | Special Weather Statement | CHS | Colleton, Dorchester | 40 min |
| Jul 4, 6:25 PM EDT | Coastal Flood Advisory | CHS | 3 hr | |
| Jul 4, 6:47 PM EDT | Special Weather Statement | CHS | Charleston | 43 min |
| Jul 4, 6:53 PM EDT | Special Marine Warning | CHS | 67 min | |
| Jul 4, 5:21 PM EDT | Special Weather Statement | CHS | Chatham | 24 min |
Nearby
Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.